It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Note sure what forum to post this in, as it relates to Lipitor, muscle weakness, panic attacks, and anxiety.

I am 33 years old, and have been told by my doctor that I have genetically high cholesterol, despite running regularly and eating well. Here are my current numbers:

CHOLESTEROL 339
TRIGLYCERIDE 158
HDL 36
LDL CALCULATED 271
CHOLESTEROL/HIGH DENSITY LIPOPROTEIN 9.4

My doctor prescribed 40/mg Lipitor once per day (a high dosage). So, I took the Lipitor for the first time; I only took 1 dosage. The next day, I wake up and feel fatigued. However, I run 3 miles, as was my routine. After running, I come home feeling more exhausted than I've ever felt, and collapse on the bed. I experience extreme and unusual muscle weakness. I read the Lipitor pamphelet, and it says if these symptoms occur, contact my doctor immediately. However, it is the weekend, and my doctor isn't around.

I begin reading about Lipitor side-effects on the Internet, and become terribly frightened, thinking I have rhabdomyolysis, MS, or ALS.

Over the course of this weekend, I suffer 2 panic attacks, and 2 trips to the emergency room. Each time, I was dismissed from the ER with a clean bill of health, and told to immediately discontinue the Lipitor. Finally, on Monday I see my doctor, and he says I am having panic attacks, but I most definitely do not have rhabdomyolysis, MS, or ALS. He prescribes anti-anxiety drug Celexa, which I have not yet taken.

Two weeks go by. I am still experiencing what I perceive as muscle fatigue and shakiness in my arms and legs. And I still have anxiety that the Lipitor triggered some kind of neuro-muscular disease, like MS, ALS, or chronic fatigue syndrome. Or perhaps the Lipitor altered my body chemistry in some way, that is still causing weakness.

Essentially, I am STILL experiencing muscle weakness, pins & needles, shakiness, and anxiety 2 weeks after taking the Lipitor.

I have a new job starting in 1 week, and am very worried the anxiety and muscle weakness will intefere with my ability to earn a living. My doctor has already written me off as an anxiety-case (although several of my blood test results were slightly abnormal, but "nothing to worry about").

What should I do? Should I see a Psychiatrist? A neurologist? Is it possible to cause long-term muscle weakness, fatigue, pins & needles, and shakiness, from just 1 dosage of 40/mg Lipitor? I know I sound crazy, but this has drastically affected my life, and interfering with my ability to function.

Any advice would be greatly appreciated, thanks.





All times are GMT -7. The time now is 09:34 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!